Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for consistent cough

I am wondering about a cough i ve had for a year and a half. I take clonidine, metoprolol, lasix and azor for high blood pressure for some years now like 6. I had a pericardial effusion 2 years ago. Something is making me cough. Its clear and constant and interferes with my sleep and days. I am also a peritoneal patient. I wonder having my pericardial effusion, to drain the fluid from around my heart, where does the fluid go now in my body and could it cause me to cough if its coming up from somewhere to my throat. I tried omitting the bp meds, but don t think its that. I have also been treated for GERD. But I dont have heartburn, just fluid that comes up and makes me cough. It hurts to cough and im hoarse and my heart even hurts from coughing every single day.
Fri, 29 Jun 2018
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

My thoughts and suggestions are as below. GERD can cause pharyngitis as you have regurge of fluids although no heartburn. This has to be diagnosed well once the Cardiologist gives go ahead with Upper GI Endoscopy and related investigations to see for the cause of GERD, whether this requires medical management with a PPI like Omeprazole, Domperidone as motility regulator and so on. Constant cough may then be reduced. You have been taking Metoprolol, Clonidine and Lasix with Azor for 6 years and have already noticed that stopping these medicines does not help with coughing. Pericardial effusion can be due to Tuberculosis as is the chronic cough of one and half years. Hence I would advise you to go for CT scan of chest, tests of sputum for AFB, gram staining, culture and sensitivity thus getting a proper management after proper diagnosis. Re-evaluate all the clinical problems so that all things can be correlated and well treated to give you long lasting relief and possible cure.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had a tight dry cough for almost 4 weeks, i have had a chest xray on advice from my doctor( am awaiting the results), the cough has been...

Recent questions on  Pericardium

doctor1 MD

Hi Dr.My Aunty 70yrs old is having right side facial numbness and paralysis like symptoms.She is able to talk properly. But has been forgetting...

doctor1 MD

I am wondering about a cough i ve had for a year and a half. I take clonidine, metoprolol, lasix and azor for high blood pressure for some years...

doctor1 MD

My husband has RA. He has had his pericardial sac removed due to buildup of fluid and also a thoracentisis ~ where they sealed his left side to...

doctor1 MD

A cat scan for the lungs revealed atherosclerosis of the great vessels , aorta and coronary arteries. Aorta and pulmonary arteries are normal in...

doctor1 MD

3 days ago I suffered a dizzy spell that took me off my feet. I was able to get up and call my doctor. I have a small pericardial effusion and...

doctor1 MD

My CT from last week showed, There is a small amount of pericardial fluid anteriorly . What is it and what could cause that?

doctor1 MD

Chest pains when I breathe